Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes severe leg cramps?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 5165 Questions
Question
what is the cause of excruciating leg cramps in the back of my thighs
Posted Thu, 21 Aug 2014 in Elderly Problems
 
 
Answered by Dr. Vaibhav Gandhi 56 minutes later
Brief Answer:
Explained possibilities below

Detailed Answer:
Hello,

I have studied your case.
Due to compression of nerve root there can be cramp in your thigh.

I will advise you to do MRI spine
For these symptoms neurotropic medication can be started.
You can consult physiotherapist for help.
Physiotherapy like ultrasound and interferential therapy will give quick relief.
I will advise to check your vit B12 and vit D3 level.

Another possibility of Muscle cramps can be due to loss of nutritional elements.
Massaging the cramped muscle with your hands or oil
Drinking plenty of fluids to avoid dehydration
Stretching your leg muscles or riding a stationary cycle.
Taking diet rich in calcium and potassium or oral supplements of the same.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Geriatics

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor